×

zbMATH — the first resource for mathematics

The asymptotic behavior of some nonparametric change-point estimators. (English) Zbl 0776.62032
The author studies the following change-point problem in a random seminorm framework: Let \(X_ 1,X_ 2,\dots,X_ n\) be a sequence of independent random variables, where \(X_ 1,X_ 2,\dots,X_{n\theta}\) have distribution \(P\), and \(X_{n\theta+1},X_{n\theta+2},\dots,X_ n\) have distribution \(Q\). The author proceeds to show that the nonparametric estimators proposed by E. Carlstein [ibid. 16, No. 1, 188-197 (1988; Zbl 0637.62041)] and B. S. Darkhovskij [Theory Probab. Appl. 21, 178-183 (1976); translation from Teor. Verojatn. Primen. 21, 180-184 (1976; Zbl 0397.62024)] are consistent with rate \(O_ p(n^{-1})\). The improvement of the convergence rate is based on Hotelling’s exponential bound for a VC class. He derives the limiting distributions of certain estimators corresponding to four particular seminorms. The limiting distributions are determined by way of some functionals of two-sided Brownian motion with drift. He also compares the efficiencies of nonparametric estimators relative to some semiparametric estimators. Finally, the author proposes a bootstrap procedure for constructing a confidence set for the change point and then applies it to the Nile data.
Reviewer: G.Roussas (Davis)

MSC:
62G05 Nonparametric estimation
62G20 Asymptotic properties of nonparametric inference
62G09 Nonparametric statistical resampling methods
62E20 Asymptotic distribution theory in statistics
62G15 Nonparametric tolerance and confidence regions
PDF BibTeX XML Cite
Full Text: DOI